Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Zero-dimensionality in commutative rings


Authors: Robert Gilmer and William Heinzer
Journal: Proc. Amer. Math. Soc. 115 (1992), 881-893
MSC: Primary 13C15; Secondary 13A99, 13E10
MathSciNet review: 1095223
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ {\left\{ {{R_\alpha }} \right\}_{\alpha \in A}}$ is a family of zero-dimensional subrings of a commutative ring $ T$, we show that $ { \cap _{\alpha \in A}}{R_\alpha }$ is also zero-dimensional. Thus, if $ R$ is a subring of a zero-dimensional subring $ [unk]\;T$ (a condition that is satisfied if and only if a power of $ rT$ is idempotent for each $ r \in R$, then there exists a unique minimal zero-dimensional subring $ {R^0}$ of $ T$ containing $ R$. We investigate properties of $ {R^0}$ as an $ R$-algebra, and we show that $ {R^0}$ is unique, up to $ R$-isomorphism, only if $ R$ itself is zero-dimensional.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C15, 13A99, 13E10

Retrieve articles in all journals with MSC: 13C15, 13A99, 13E10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1095223-0
PII: S 0002-9939(1992)1095223-0
Keywords: Zero-dimensional ring, von Neumann regular ring, minimal zero-dimensional extension ring, products of commutative rings, imbeddability in a zero-dimensional ring
Article copyright: © Copyright 1992 American Mathematical Society